Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Mar 31, 2008, 3:02 PM CDT for Johnson County, Tarrant County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2008, 3:02 PM CDT (20:02 UTC)
- Expired
- Mar 31, 2008, 3:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Johnson County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 9 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 3:26 PM CDT | HAIL 1.5 | Burleson, TX | PING PONG SIZE HAIL IN BURLESON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 2:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1777 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 312002
TORFWD
TXC251-439-312045-
/O.NEW.KFWD.TO.W.0005.080331T2002Z-080331T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CDT MON MAR 31 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN JOHNSON COUNTY IN NORTH CENTRAL TEXAS...
SOUTHEASTERN TARRANT COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 345 PM CDT
* AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO NEAR GODLEY..MOVING EAST AT 38 MPH.
* THE TORNADO WILL BE NEAR...
JOSHUA BY 310 PM CDT...
CROWLEY AND KEENE BY 315 PM CDT...
BRIAROAKS AND BURLESON BY 320 PM CDT...
RENDON AND ALVARADO BY 325 PM CDT...
MANSFIELD AND VENUS BY 335 PM CDT...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
EASTERN TEXAS.
LAT...LON 3252 9762 3268 9704 3257 9703 3256 9702
3255 9710 3239 9708 3238 9710 3239 9762
TIME...MOT...LOC 2002Z 255DEG 33KT 3246 9748
$$1 follow-up statement
000
WWUS54 KFWD 312022
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT MON MAR 31 2008
TXC251-439-312045-
/O.CON.KFWD.TO.W.0005.000000T0000Z-080331T2045Z/
TARRANT TX-JOHNSON TX-
321 PM CDT MON MAR 31 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
NORTHEASTERN JOHNSON AND SOUTHEASTERN TARRANT COUNTIES...
AT 321 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED NEAR KEENE...MOVING
EAST AT 29 MPH. STORM SPOTTERS REPORT A FUNNEL CLOUD MAY BE FORMING
IN THIS AREA AT 321 PM CDT.
THE TORNADO WILL BE NEAR...
RENDON AND ALVARADO BY 335 PM CDT...
VENUS BY 345 PM CDT...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES, LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
EASTERN TEXAS.
LAT...LON 3243 9747 3254 9747 3268 9704 3257 9703
3256 9702 3255 9710 3241 9708 3238 9709
TIME...MOT...LOC 2021Z 256DEG 26KT 3250 9735
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 31, 2:05 PM CDT, 57 minutes earlier.
Area forecast discussion, Mar 31, 2:05 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 205 PM CDT MON MAR 31 2008 .UPDATE... TORNADO WATCH 148 HAS BEEN ISSUED FOR ALL COUNTIES IN THE CWA BUT STEPHENS...EASTLAND...AND YOUNG. CAP HAS BROKEN PER THE 18Z SOUNDING AND STORMS ARE ALREADY FORMING ACROSS THE AREA. DRY LINE IS JUST PAST ABILENE BUT NOT YET TO WICHITA FALLS. SH/13 && .PREV DISCUSSION... /ISSUED 1245 PM CDT MON MAR 31 2008/ AVIATION... MAIN AVIATION WEATHER CONCERN THIS AFTERNOON WILL BE THE TIMING OF THE DRY LINE AND ASSOCIATED CONVECTION. LINEAR EXTRAPOLATION OF THE DRY LINE BRINGS IT TO THE METROPLEX TAF SITES BETWEEN 20 AND 21Z. PRELIMINARY 18Z SOUNDING SHOWS THE CAP HAS WEAKENED SIGNIFICANTLY SO AFTERNOON CONVECTIONS IS VERY LIKELY. WILL KEEP A TEMPO GROUP FOR THUNDER BETWEEN 20 AND 23Z. HAVE DECIDED TO LEAVE THUNDER OUT OF WACO TAF FOR NOW AS THE CAP MAY HOLD ON THROUGH THE AFTERNOON. STORMS SHOULD MOVE EAST OF ALL TAF SITES BY 00Z AND VFR CLOUDS SHOULD SCATTER OUT. EXPECT THE FRONT TO PASS THE METROPLEX TAF SITES AROUND 11Z AND WACO BETWEEN 13Z AND 14Z WITH MVFR CEILINGS RETURNING BEHIND THE FRONT. A SOUTH WIND THIS AFTERNOON WILL TURN MORE SOUTHWEST WITH THE APPROACH OF THE DRY LINE. WIND SPEEDS WILL AVERAGE AROUND 16 KNOTS WITH SOME GUSTS TO 25 KNOTS. THE WIND WILL TURN BACK TO THE SOUTH TONIGHT AND DECREASE BETWEEN 8 AND 13 KNOTS. THE PASSAGE OF THE COLD FRONT TUESDAY MORNING WILL TURN THE WIND TO THE NORTH/NORTHEAST AND INCREASE WIND SPEEDS TO AROUND 14 KNOTS. UPDATE... 1053 AM WEAK WAA SHOWERS ORIENTED ALONG AN 800MB FRONTOGENESIS MAX CONTINUE TO MOVE ACROSS CENTRAL AND EASTERN NORTH TEXAS. PRONOUNCED CLEARING IS DEVELOPING OVER THE WESTERN COUNTIES BEHIND ONE SHORTWAVE BUT AHEAD OF ANOTHER. DRY LINE SHOULD MIX JUST SHY OF OUR WESTERN CWA BORDER BY THIS AFTERNOON. THIS AREA WILL HAVE THE BEST CHANCE OF BREAKING THE CAP EVIDENT ON OUR 12Z SOUNDING. WE WILL BE ANXIOUS TO SEE IF THE CAP HAS WEAKENED MUCH ON THE 18Z SOUNDING. UPDATED SKY COVER/POPS AND ADJUSTED DEW POINTS BASED ON CURRENT TRENDS. SH/13 PREV DISCUSSION... /ISSUED 735 AM CDT MON MAR 31 2008/ AVIATION... /12Z UPDATE/ MVFR CONDS PREVAILING ACROSS MOST OF NORTH TEXAS THIS MORNING ALTHOUGH THERE ARE SOME BREAKS IN THE CLOUDS JUST TO THE NORTHWEST OF THE METROPLEX. THINK MVFR CONDS FOR BKN020 CIGS WILL PREVAIL FOR MOST OF THE MORNING...BUT 12Z FWD SOUNDING SHOWS 40+KTS JUST OFF THE SURFACE...SO EXPECT CLOUDS TO BECOME A LITTLE MORE SCATTERED BY MIDDAY. STRONG CAP IS NOTED ON MORNING SOUNDING...BUT GUIDANCE IS PERSISTENT THAT THIS WILL WEAKEN WITH SCATTERED STRONG STORMS BY AFTN. WILL HAVE VCTS IN DURING THE 18-22Z TIMEFRAME BUT EXACT TIMING WILL REMAIN DIFFICULT GIVEN THE STRONG CAP. OUTSIDE OF ANY TSTMS...VFR CIGS SHOULD PREVAIL DURING THE AFTN. FRONT IS EXPECTED TO MOVE THROUGH METROPLEX SITES AROUND 12Z TUESDAY AND MAY SEE SOME LOW MOISTURE POOL AHEAD OF IT...SO WILL HAVE A TEMPO BKN015 CIG TO ACCOUNT FOR THIS. 91/DUNN SHORT TERM /THRU TUES NIGHT/... N TX FULL ENCOMPASSED IN MOIST/UNSTABLE AIRMASS THIS MORNING WITH BRISK SLY WINDS...SOME THIN STRATUS HAS SPREAD OVER THE MAJORITY OF THE AREA IN LIEU OF 35-45 KT LLJ SURGING UP THROUGH THE ERN PLAINS AND WRN MS VALLEY. WATER VAPOR SATELLITE INDICATES LEAD SHORTWAVE DISTURBANCE NOW EJECTING NEWD ACROSS SRN ROCKIES/4-CORNERS REGION TOWARD TX PANHANDLE UP INTO NW OK/WRN KS. CONCERN TODAY WILL BE NRN TRACK OF THIS DISTURBANCE AND HOW MUCH ITS FORCING TAILS BACK ACROSS THE RED RIVER INTO NRN TX...AS IT DAMPENS SOMEWHAT IN CONFLUENT/FAST SWLY FLOW ALOFT OVER THE SRN PLAINS. BANK ON AT LEAST DISCRETE SUPERCELLS DEVELOPING WSW ALONG COLD FRONT OVER FROM WRN OK INTO ERN TX PANHANDLE/WICHITA FALLS AREA SHORTLY AFTER DAYBREAK THIS MORNING...THEN CONGEALING INTO A BROKEN SQUALL LINE ALONG FRONT AND NRN PTN OF W TX DRY-LINE...AS SYSTEM SHIFTS ESE JUST NORTH OF THE RED RIVER VALLEY. FEEL SRN PERIPHERY OF SQUALL SHOULD BUILD S OF RED RIVER JUST WEST OF NRN I-35 CORRIDOR BY MID-LATE MORNING...THEN SWING EWD ACROSS THOSE AREAS ALONG AND N OF I-20...BEFORE ENTERING RICHER MOISTURE OVER ERN N TX AND BUILDING SOUTH OF I-20/EAST OF I-35 IN THE LATER AFTN HOURS INTO THIS EVENING AS DRY-LINE/PRE-FRONTAL TROUGH PULLS THROUGH. COLD FRONT WILL THEN SLIDE SWD AS UPPER LOW EJECTS INTO MID MS VALLEY ON TUESDAY. THIS MORNINGS FWD 12Z SOUNDING WILL INDICATE HOW STRONG OF ANY CAP EXISTS THIS FAR SOUTH...AND IF LOWERING THE STORM CHANCES WILL BE NEEDED ON MID-MORNING FORECAST UPDATE. BEST CHANCES FOR SEVERE PER WIND SHEAR PROFILES APPEAR TO BE JUST NE OF D/FW METRO CLOSER TO TRACK OF SFC LOW/TRIPLE POINT...WITH A SLIGHT RISK FURTHER SOUTH AND WEST WERE STORMS WILL BE MORE SCT/WDLY SCT IN NATURE. LARGE HAIL/DAMAGING WINDS MAIN THREATS...HOWEVER AREAS N OF I-20 COULD HAVE AN ISOLATED TORNADO THREAT IF ANY STORMS BREAK FREE OF THE SQUALL LINE AND BECOME DISCRETE...AND AGREE ON MODERATE RISK FROM SPC FROM NRN METRO AND POINTS NE TOWARD PARIS AND SE OK. FRONT CLEARS N TX AND STALLS NEAR I-10 SOMETIME ON LATER TUESDAY... BEFORE LIFTING BACK NWD ACROSS WRN 1/2 OF N TX LATER TUES NIGHT INTO WED MORNING...AS WAA REGIME INDUCES MORE CONVECTION...NAMELY ELEVATED. SOME HAIL POSSIBLE PER WIND PROFILES ABOVE FRONTAL INVERSION. LONG TERM /WEDNESDAY THROUGH SUNDAY/... MORNING ELEVATED CONVECTION WILL BE ONGOING NAMELY ALONG/NORTH OF I-20 CORRIDOR WED MORNING WITH SOME HAIL POSSIBLE...THEN NEXT DISTURBANCE ALOFT ROTATES THROUGH SRN ROCKIES AND OVER THE PLAINS ON THURSDAY ONCE AGAIN. ECMWF IS SLOWER/DEEPER/AND DELAYED MORE THAN THE GFS...BUT PER COORD AND NCEP THOUGHT...WILL LEAN WITH MORE PROGRESSIVE GFS AT THIS POINT WITH A FROPA THURSDAY NIGHT OR FRIDAY WITH SOME SEVERE POSSIBLE ONCE AGAIN. IF ECMWF ENDS BEING THE CORRECT MODEL IN EVOLUTION...THEN SEVERE THREAT WOULD BE WORSE WITH SYSTEM COINCIDING WITH BEST DAYTIME HEATING THURSDAY AFTN/EVE. CONFIDENCE LOW AT THIS POINT ON TIME...BUT CHANCE POPS IN THE NORTH LOOKED REASONABLE THURSDAY/THURS EVE. FROPA ON FRIDAY WITH QUIET WEATHER THROUGH MOST OF THE WEEKEND NOW AS MED RANGE MODELS DIVERGE ON SOLUTIONS WITH LITTLE CONFIDENCE. IT DOES APPEAR POSSIBLE THAT A FEW STORMS COULD OCCUR LATE WEEKEND INTO MONDAY. FOR NOW...WELL JUST LEAVE THINGS DRY. 05 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 83 56 69 51 / 70 10 10 20 WACO, TX 82 60 73 56 / 60 20 10 20 PARIS, TX 73 57 68 49 / 70 50 20 10 DENTON, TX 83 51 68 49 / 70 10 10 20 MCKINNEY, TX 78 54 66 50 / 70 30 10 20 DALLAS, TX 81 58 71 53 / 70 20 10 20 TERRELL, TX 78 59 67 52 / 70 30 20 20 CORSICANA, TX 79 61 72 53 / 70 30 20 20 TEMPLE, TX 83 60 77 56 / 60 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Hazardous weather outlook, Mar 31, 2:45 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 245 PM CDT MON MAR 31 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 245 PM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ...A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR MOST OF NORTH TEXAS... THERE IS A MODERATE RISK OF SEVERE WEATHER NORTH AND EAST OF A BOWIE...MINERAL WELLS...TO SULPHUR SPRINGS LINE THROUGH THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER FOR THE REMAINDER OF NORTH TEXAS. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF AN APPROACHING DRY LINE THROUGH THE AFTERNOON. MANY STORMS WILL BE CAPABLE OF PRODUCING GOLFBALL SIZE HAIL OR LARGER AND DAMAGING WINDS. A FEW TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA. IN ADDITION TO ANY SEVERE WEATHER...VERY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS WHICH WILL RESULT IN AN ISOLATED FLASH FLOOD THREAT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY MAINLY ACROSS SOUTHEAST PORTIONS OF NORTH TEXAS AS THE COLD FRONT MOVES THROUGH THE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH THESE STORMS. SLIGHT THUNDERSTORM CHANCES WILL CONTINUE INTO THURSDAY ACROSS NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND EVENING. 13
In the hours before
Special weather statement, Mar 31, 2:07 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
207 PM CDT MON MAR 31 2008
TXZ141-311930-
COMANCHE TX-
207 PM CDT MON MAR 31 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
COMANCHE COUNTY
AT 207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF COMANCHE...MOVING NORTHEAST
AT 27 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COMANCHE AND GUSTINE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
EASTERN TEXAS.
LAT...LON 3211 9844 3195 9832 3198 9826 3198 9825
3185 9818 3170 9867 3173 9872 3191 9880
TIME...MOT...LOC 1907Z 238DEG 23KT 3188 9866Special weather statement, Mar 31, 2:13 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT MON MAR 31 2008
TXZ131-132-311945-
HOOD TX-SOMERVELL TX-
213 PM CDT MON MAR 31 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
HOOD COUNTY
NORTHERN SOMERVELL COUNTY
AT 213 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF GRANBURY...MOVING NORTHEAST
AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRANBURY AND DINOSAUR VALLEY
STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
EASTERN TEXAS.
LAT...LON 3256 9765 3255 9763 3253 9761 3251 9762
3231 9762 3219 9792 3239 9799
TIME...MOT...LOC 1913Z 245DEG 22KT 3232 9791Local storm report, Mar 31, 2:36 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
236 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST GRANBURY 32.44N 97.79W
03/31/2008 E60 MPH HOOD TX AMATEUR RADIOLocal storm report, Mar 31, 2:37 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL GRANBURY 32.44N 97.79W
03/31/2008 E0.75 INCH HOOD TX NWS EMPLOYEE
NWS MET REPORTED BRIEF PENNY HAIL TX FOREST SVC GRANBURY
NEAR AIRPORT.Local storm report, Mar 31, 2:40 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
240 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 4 E GRANBURY 32.44N 97.72W
03/31/2008 M1.00 INCH HOOD TX AMATEUR RADIOSpecial weather statement, Mar 31, 2:41 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 241 PM CDT MON MAR 31 2008 TXZ103-312015- DENTON TX- 241 PM CDT MON MAR 31 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... DENTON COUNTY AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES EAST OF EAGLE MOUNTAIN...MOVING NORTHEAST AT 33 MPH. ANOTHER THUNDERSTORM WAS STRENGTHENING ACROSS WESTERN DENTON COUNTY NEAR SANGER. THIS STORM WAS MOVING NORTHEAST AT 25 MPH. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED FOR PARTS OF DENTON COUNTY BY 300 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR EASTERN TEXAS. LAT...LON 3342 9725 3342 9683 3300 9693 3300 9739 TIME...MOT...LOC 1941Z 237DEG 29KT 3291 9738
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:02 PM CDT | Special Weather Statement | FWD | Collin | 28 min |
| Mar 31, 2:07 PM CDT | Special Weather Statement | FWD | Comanche | 23 min |
| Mar 31, 2:13 PM CDT | Special Weather Statement | FWD | Hood | 32 min |
| Mar 31, 2:19 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Tarrant | 56 min |
| Mar 31, 2:34 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 56 min |
| Mar 31, 2:41 PM CDT | Special Weather Statement | FWD | Denton | 34 min |
| Mar 31, 2:49 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Somervell | 56 min |
| Mar 31, 3:05 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 55 min |
| Mar 31, 3:33 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Comanche, Hamilton | 57 min |
| Mar 31, 3:37 PM CDT | Tornado Warning | FWD | Denton | 38 min |
| Mar 31, 3:38 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson, Somervell | 67 min |
| Mar 31, 3:39 PM CDT | Tornado Warning | FWD | Dallas, Ellis, Tarrant | 51 min |
| Mar 31, 3:48 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas, Mills | 57 min |
| Mar 31, 3:57 PM CDT | Tornado Warning | FWD | Collin | 49 min |
| Mar 31, 4:21 PM CDT | Special Weather Statement | FWD | Cooke | 24 min |
| Mar 31, 4:35 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 55 min |
| Mar 31, 4:41 PM CDT | Special Weather Statement | FWD | Cooke | 34 min |
| Mar 31, 4:43 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 62 min |
| Mar 31, 5:24 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 66 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.